Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 28, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 14, 2008, 4:53 AM EDT for 5 counties in Florida. It took effect at Apr 14, 2008, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 4:53 AM EDT (08:53 UTC)
- In effect from
- Apr 14, 2008, 12:00 PM EDT
- Expired
- Apr 14, 2008, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 140853 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 453 AM EDT MON APR 14 2008 ...RED FLAG WARNING IN EFFECT FOR CRITICAL RELATIVE HUMIDITIES ALONG WITH 20 FOOT WINDS OF 15 MPH OR MORE TODAY... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON THROUGH TUESDAY EVENING... .DRY AIR HAS MOVED INTO THE REGION AND WILL RESULT IN LOW RELATIVE HUMIDITIES AWAY FROM THE COAST TODAY. THE DRY AIR WILL REMAIN WITH US FOR THE NEXT FEW DAYS. FLZ039-042-048-049-051-055-060-151130- /O.CAN.KTBW.FW.A.0026.080414T1600Z-080414T2300Z/ /O.NEW.KTBW.FW.A.0027.080415T1600Z-080415T2300Z/ LEVY-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA- 453 AM EDT MON APR 14 2008 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY HAS BEEN CANCELLED. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 35 PERCENT THIS AFTERNOON DUE TO INCREASED CLOUD COVER AND COOLER TEMPERATURES. RELATIVE HUMIDITIES WILL BE LOWER ON TUESDAY...WITH 4 OR MORE HOURS OF CRITICAL RELATIVE HUMIDITIES POSSIBLE ALONG WITH 20 FOOT WINDS OF 15 TO 20 MPH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ043-052-056-057-061-062-065-151130- /O.UPG.KTBW.FW.A.0026.080414T1600Z-080414T2300Z/ /O.NEW.KTBW.FW.W.0028.080414T1600Z-080414T2300Z/ /O.NEW.KTBW.FW.A.0027.080415T1600Z-080415T2300Z/ SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE- 453 AM EDT MON APR 14 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. RELATIVE HUMIDITIES WILL DROP TO BETWEEN 30 AND 35 PERCENT THIS AFTERNOON WHILE WINDS INCREASE TO 15 TO 20 MPH. THIS WILL CREATE RED FLAG CONDITIONS...MAINLY WELL INLAND FROM THE COAST. DRY AIR WILL REMAIN OVER THE REGION FOR THE NEXT FEW DAYS...AND RED FLAG CONDITIONS ARE POSSIBLE AGAIN TUESDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
2 follow-up statements
000 WWUS82 KTBW 141833 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 233 PM EDT MON APR 14 2008 ...RED FLAG WARNING IN EFFECT FOR CRITICAL RELATIVE HUMIDITIES ALONG WITH 20 FOOT WINDS OF 15 MPH OR MORE TODAY... ...RED FLAG WARNING IN EFFECT FOR CRITICAL RELATIVE HUMIDITIES ALONG WITH 20 FOOT WINDS OF 15 MPH OR MORE TUESDAY... .DRY AIR HAS MOVED INTO THE REGION AND WILL RESULT IN LOW RELATIVE HUMIDITIES AWAY FROM THE COAST TODAY AND THEN ALL LOCATION TOMORROW AFTERNOON. THE DRY AIR WILL REMAIN WITH US FOR THE NEXT FEW DAYS. FLZ043-052-056-057-061-062-065-142300- /O.UPG.KTBW.FW.A.0027.080415T1600Z-080415T2300Z/ /O.NEW.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/ /O.CON.KTBW.FW.W.0028.000000T0000Z-080414T2300Z/ SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE- 233 PM EDT MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES WILL DROP TO BETWEEN 30 AND 35 PERCENT THIS AFTERNOON WHILE WINDS INCREASE TO 15 TO 20 MPH. THIS WILL CREATE RED FLAG CONDITIONS...MAINLY WELL INLAND FROM THE COAST. DRY AIR WILL REMAIN OVER THE REGION FOR THE NEXT FEW DAYS...AND RED FLAG CONDITIONS ARE EXPECTED AGAIN TUESDAY AFTERNOON AND POSSIBLY FOR THE NEXT FEW DAYS AFTER THAT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ039-042-048-049-051-055-060-142300- /O.UPG.KTBW.FW.A.0027.080415T1600Z-080415T2300Z/ /O.NEW.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/ LEVY-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA- 233 PM EDT MON APR 14 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 35 PERCENT THIS AFTERNOON DUE TO INCREASED CLOUD COVER AND COOLER TEMPERATURES. RELATIVE HUMIDITIES WILL BE LOWER ON TUESDAY...WITH 4 OR MORE HOURS OF CRITICAL RELATIVE HUMIDITIES POSSIBLE ALONG WITH 20 FOOT WINDS OF 15 TO 20 MPH. RED FLAG CONDITIONS ARE POSSIBLE AGAIN FOR THE NEXT FEW DAYS AFTER THAT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 142310 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 710 PM EDT MON APR 14 2008 ...RED FLAG WARNING IN EFFECT FOR CRITICAL RELATIVE HUMIDITIES ALONG WITH 20 FOOT WINDS OF 15 MPH OR MORE TUESDAY... .DRY AIR HAS MOVED INTO THE REGION AND WILL RESULT IN ALL LOCATIONS REACHING RED FLAG CONDITIONS TUESDAY AFTERNOON. THE DRY AIR WILL REMAIN WITH US FOR THE NEXT FEW DAYS. FLZ043-052-056-057-061-062-065-151130- /O.EXP.KTBW.FW.W.0028.000000T0000Z-080414T2300Z/ /O.CON.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/ SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE- 710 PM EDT MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY. DRY AIR WILL REMAIN OVER THE REGION FOR THE NEXT FEW DAYS...AND RED FLAG CONDITIONS ARE EXPECTED AGAIN TUESDAY AFTERNOON AND POSSIBLY FOR THE NEXT FEW DAYS AFTER THAT A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ039-042-048-049-051-055-060-151130- /O.CON.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/ LEVY-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA- 710 PM EDT MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY. RELATIVE HUMIDITIES WILL BE LOWER ON TUESDAY...WITH 4 OR MORE HOURS OF CRITICAL RELATIVE HUMIDITIES POSSIBLE ALONG WITH 20 FOOT WINDS OF 15 TO 20 MPH. RED FLAG CONDITIONS ARE POSSIBLE AGAIN FOR THE NEXT FEW DAYS AFTER THAT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:14 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 14, 3:14 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 314 AM EDT MON APR 14 2008 .SHORT TERM (TODAY - WEDNESDAY)...LARGE MID-UPR TROF COVERING MUCH OF THE EASTERN HALF OF THE COUNTRY WILL CONTINUE TO SHIFT EAST TODAY. A SHORT WAVE MOVING AROUND THE BASE WILL HELP PUSH A SECONDARY COLD FRONT ACROSS THE STATE LATER THIS MORNING. ALTHOUGH ITS FAIRLY DRY ALOFT...A MID LEVEL POCKET OF COOL AIR WILL HELP IN THE FORMATION OF STRATO CU AND/OR ALTO CU OVER THE EASTERN GULF WHICH WILL MOVE OVER MUCH OF OUR CWA TODAY. THIS PROCESS CAN BE SEEN ON IR LOOP ALREADY UNDERWAY ATTM OVER THE NE GULF. FORECAST SOUNDINGS FOR TODAY SHOW THE LAYER BETWEEN 750-900 MB BECOMING NEARLY SATURATED. GIVEN THIS MOISTURE COMBINED WITH INSTABILITY...CANT RULE OUT A FEW SPRINKLES TODAY WITH VERY LITTLE QPF. CURRENT 10 POPS WITH RW-- (ISOLATED SPRINKLES) IN THE WX GRIDS SHOULD SUFFICE. THE OTHER PART OF THIS STORY OF COURSE IS THE UNSEASONABLY COLD AIRMASS MOVING IN BEHIND THIS FRONT. TEMPS TODAY UNDER CLOUDS AND CAA WILL CLIMB ONLY TO THE MID 60S ACROSS OUR NATURE COAST COUNTIES...AROUND 70 ACROSS OUR CENTRAL ZONES...AND MID 70S SOUTH NEAR FT MYERS. THE NEXT TWO NIGHTS WILL BE VERY CHILLY FOR THIS TIME OF YEAR. LOWS TONIGHT MORE A FACTOR OF ADVECTION RATHER THAN RADIATION...THANKS TO LINGERING STRATO CU AND A LIGHT BREEZE...BUT STILL APPROACHING RECORDS IN SOME SPOTS WITH LOWS FROM THE UPPER 30S INTERIOR NATURE COAST COUNTIES TO MID 40S CENTRAL ZONES...AND UPPER 40S SOUTH. CHILLY AGAIN FOR HIGHS TUESDAY...MID 60S NORTH...UPPER 60S CENTRAL...AND LOW 70S SOUTH ZONES. WITH WINDS DIMINISHING AND MAINLY CLEAR SKIES...NOW APPEARS WEDNESDAY MORNING MAY BE THE COLDEST MORNING OF THIS AIRMASS GIVEN THE BETTER CONDITIONS FOR RADIATIONAL COOLING. LOWS WEDNESDAY MORNING WILL RANGE FROM THE MID 30S NORTH TO LOWER 40S CENTRAL...AND MID 40S SOUTH. CANT RULE OUT A PATCH OR TWO OF FROST IN THE NORMALLY COLDER SHELTERED LOCATIONS... BUT OVERALL LOOKS LIKE DWPTS STAY ABOVE 32 MOST PLACES. OTHERWISE...IN TERMS OF SENSIBLE WEATHER...ONCE WE GET PAST THE LOW CLOUDS TODAY AND EARLY TONIGHT...SKIES SHOULD BE MAINLY CLEAR THE REST OF THE SHORT TERM PERIOD. && .LONG TERM (WEDNESDAY NIGHT - SUNDAY)...AN UPPER-LEVEL RIDGE WILL REPLACE THE UPPER-LEVEL TROUGH OVER THE EASTERN U.S. IN THE WEDNESDAY NIGHT THROUGH FRIDAY TIME FRAME...THEN THE NEXT UPPER-LEVEL TROUGH WILL MOVE TOWARD THE EASTERN SEABOARD BY SUNDAY. AT THE SURFACE...HIGH PRESSURE WILL BE CENTERED OVER NORTH FLORIDA ON THURSDAY. THIS FEATURE WILL GRADUALLY SHIFT EASTWARD INTO THE ATLANTIC...BUT WILL MAINTAIN A RIDGE ACROSS THE STATE THROUGH SATURDAY. WITH THE HIGH NEARLY DIRECTLY OVERHEAD...IT WILL BE COOL AGAIN THURSDAY MORNING...BUT NOT AS COOL AS WEDNESDAY MORNING. THE AIRMASS WILL MODIFY RAPIDLY ON THURSDAY...WITH TEMPERATURES CLIMBING SOME 25 TO 30 DEGREES FROM THE MORNING LOWS. MOST AREAS AWAY FROM THE IMMEDIATE COAST WILL SEE TEMPERATURES CLIMB INTO THE UPPER 70S WITH SOME LOWER 80S FAR SOUTH THURSDAY AFTERNOON. ALSO...MOISTURE WILL BE TRAPPED TO OUR SOUTH DURING THIS PERIOD...SO RAIN CHANCES WILL BE NEXT TO NOTHING. OTHER THAN THE COOL MORNING ON THURSDAY... TEMPERATURES WILL RETURN TO NEAR AVERAGE THROUGH SATURDAY. ON SUNDAY...BOTH THE GFS AND ECMWF BRING A FRONTAL BOUNDARY INTO NORTH FLORIDA...WITH ENOUGH MOISTURE FOR AT LEAST SOME SHOWER ACTIVITY OUT AHEAD OF IT. THE UPPER-LEVEL TROUGH WILL HAVE MOVED OFF TO THE EAST ALREADY...SO DRY NORTHWEST FLOW ABOVE 700 MB WILL KEEP SHOWERS SHALLOW AND NEGATE THE POSSIBILITY OF THUNDER. WITH THIS IN MIND...I WILL JUST INTRODUCE A 20 PERCENT CHANCE FOR SHOWERS ON SUNDAY...EXCEPT FOR CHARLOTTE AND LEE COUNTIES WHICH SHOULD BE FAR ENOUGH SOUTH OF THE FRONTAL BOUNDARY TO REMAIN DRY. EVEN IF THE BOUNDARY SLIPS SOUTH INTO OUR FORECAST AREA...THE AIRMASS BEHIND THE FRONT IS NOT PARTICULARLY COLD...SO TEMPERATURES SHOULD REMAIN NEAR AVERAGE FOR THIS TIME OF YEAR. && .AVIATION...A LINE OF MID-LEVEL CLOUDS WITH BASES BETWEEN 7000 AND 10000 FEET IS HEADING SOUTHEAST TOWARD THE AREA...AND SHOULD REACH THE NORTHERN TERMINALS AROUND 5 AM OR SO. AFTER THAT...COOL NORTHWESTERLY WINDS OVER THE WARMER GULF WATERS WILL CREATE A BROKEN TO OVERCAST DECK OF STRATOCUMULUS CLOUDS...WHICH WILL MOVE ONSHORE NEAR PIE/TPA/SRQ AROUND SUNRISE...THEN INTO RSW/FMY AROUND MID-DAY. WILL KEEP CLOUD BASES ABOVE 3000 FEET FOR NOW...BUT THERE IS SOME CHANCE THAT MVFR CEILINGS COULD OCCUR. && .MARINE...WINDS NEAR SCA IN SPOTS ATTM AS NW WINDS GRADUALLY ON THE INCREASE. MODELS LOCKING IN ON SCA CONDITIONS FURTHER DEVELOPING TODAY...THUS WILL RAISE SCA FOR ALL WATERS. IN ADDITION TO THE WIND AND SEA HAZARDS...GUSTY ONSHORE FLOW WILL INCREASE THE RIP CURRENT RISK FOR TODAY. WILL GO WITH AT LEAST A MODERATE RISK IN OUR SRF. RIGHT NOW LOOKS LIKE WAVE HEIGHTS WILL STAY JUST BELOW OUR CRITERIA FOR HIGH SURF. WINDS WILL GRADUALLY COME DOWN DURING THE MIDDLE TO LATTER PART OF THE WEEK...WITH FAIRLY LIGHT WINDS EXPECTED ATTM FOR NEXT WEEKEND. && .FIRE WEATHER...FOR TODAY...GUIDANCE SHOWING BEST POTENTIAL FOR RH TO DROP AOB 35 PERCENT WILL BE OUR INTERIOR ZONES. THIS IS DUE IN PART TO THE CLOUDS AND COOLER TEMPS...ALONG WITH AN ONSHORE NW FLOW HELPING TO KEEP DWPTS UP. HOWEVER WITH GUSTY WINDS EXPECTED... WILL UPGRADE FIRE WX WATCH TO WARNING ON THE CHANCE THAT RH EVEN BRIEFLY DROPS TO 35 PCNT ALONG WITH THE GUSTY WINDS. RFW CONDITIONS APPEAR A MORE DEFINITE THREAT TOMORROW AND WEDNESDAY WITH LONGER DURATIONS OF RH BELOW 35 PCNT. WILL ISSUE FIRE WX WATCH FOR TUESDAY FOR ALL COUNTIES BUT PINELLAS. && .PRELIMINARY POINT TEMPS/POPS... TPA 70 49 68 48 / 10 5 0 5 FMY 75 54 72 49 / 10 5 0 5 GIF 71 46 68 47 / 10 5 0 5 SRQ 71 50 68 47 / 10 5 0 5 BKV 67 40 66 38 / 10 5 0 5 SPG 69 55 67 54 / 10 5 0 5 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO- HIGHLANDS- HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA- SUMTER. RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-LEE-POLK-SUMTER. GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM. && SHORT TERM/MARINE/FIRE...NP LONG TERM/AVIATION...EJ
Hazardous weather outlook, Apr 14, 4:32 AM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 432 AM EDT MON APR 14 2008 FLZ039-042-043-048>052-055>057-060>062-065-142130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 432 AM EDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. WINDS AND SEAS WILL CONTINUE TO INCREASE OVER THE COASTAL WATERS TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT. BOATERS SHOULD CONSIDER POSTPONING WATER ACTIVITIES UNTIL CONDITIONS IMPROVE. IN ADDITION...THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY. PERSONS GOING TO THE BEACHES TODAY SHOULD BE AWARE OF THIS INCREASED RIP CURRENT DANGER. PERSONS SHOULD ENTER THE WATER ONLY IF THEY ARE EXPERIENCED WITH SWIMMING IN THE SURF. IF CAUGHT IN A RIP CURRENT...DONT TRY TO FIGHT ITS SEAWARD PULL. MOVE ACROSS THE CURRENT IN A DIRECTION FOLLOWING THE SHORELINE...THEN SWIM TO SHORE ONCE YOU ARE OUT OF THE CURRENT. LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN EFFECT TODAY FOR PORTIONS OF WEST CENTRAL FLORIDA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UNSEASONABLY COLD AIRMASS OVER THE REGION WILL RESULT IN CHILLY TEMPERATURES TUESDAY AND WEDNESDAY MORNING. LOW TEMPERATURES BOTH MORNINGS WILL RANGE FROM THE MID TO UPPER 30S NORTH OF TAMPA BAY...LOW TO MIDDLE 40S AROUND TAMPA BAY...TO UPPER 40S SOUTH OF THE BAY NEAR FORT MYERS. IT WILL REMAIN RATHER BREEZY EACH DAY...THUS MAKING IT FEEL EVEN COLDER. BE SURE TO DRESS CHILDREN WARMLY FOR THE WAIT AT THE BUS STOP TUESDAY AND WEDNESDAY MORNING. GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE WATERS THROUGH THE MIDDLE OF THE WEEK. SMALL CRAFT OPERATORS SHOULD CONSIDER POSTPONING BOATING UNTIL CONDITIONS IMPROVE. BEACH GOERS SHOULD ALSO BE AWARE THAT A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK. PERSONS SHOULD ENTER THE WATER ONLY IF THEY ARE EXPERIENCED WITH SWIMMING IN THE SURF. IF CAUGHT IN A RIP CURRENT...DONT TRY TO FIGHT ITS SEAWARD PULL. MOVE ACROSS THE CURRENT IN A DIRECTION FOLLOWING THE SHORELINE...THEN SWIM TO SHORE ONCE YOU ARE OUT OF THE CURRENT. RELATIVE HUMIDITY VALUES TUESDAY AND WEDNESDAY AFTERNOON WILL BE BELOW 35 PERCENT FOR SEVERAL HOURS. THIS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS WITH THE POTENTIAL FOR RAPID SPREAD OF WILDFIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:53 AM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 10 hr |
| Apr 14, 2:33 PM EDT | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 28 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.